Patient discussion about crime
!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.
Q. Does anyone have information on Bipolar "blackouts" or know what they're really called?
My boyfriend is bipolar and experienced a blackout a few weeks ago during which he did something completely out of character. A crime was committed and he has since been arrested. He's having trouble coping as he has no memory of the crime. He was on Wellbuterin and a doctor prescribed steroids and vicodin for a crushed disc. The chemicals may have led him into this blackout. He is a wonderful loving person and is now facing a life sentence for this terrible thing that happened that he had no conscious control over. They will not continue his medications in jail and he is not receiving mental or medical treatment. Is there anyone out there that can help me find some answers?
|A1||i never heard of such thing. but there are strange results sometimes from mixing drugs that affect the central nervous system. here is for instance a web page talking about interactions between Vicodin and Wellbutrin.|
|A2||AKToad I am so sorry to hear about this situation you and your partner are facing. I havent heard about blackouts as a result of bipolar disorder, however perhaps this situation happened due to the different types of medications he was on. Was he drinking or taking any illegal drugs during the time that this situation happened? Drinking or drug use while on medications can lead to blackouts. I would suggest now getting him a good lawyer and seek a mental health defence. All of us are essentially responsible for our actions well or not so unfortunately he is going to have to fight for his freedom and he is going to have to work with mental health specialists to come up with effective treatments that can convince the legal community and the public that he is safe to be a member of society again. I wish you both luck and i hope everything works out.|
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.